Alert archive / Wisconsin / Wind Advisories in 2025

Wind Advisory 3, NWS Green Bay, WI

February 27, 202513 counties in Wisconsin

NWS Green Bay, WI issued this wind advisory at Feb 27, 2025, 12:55 PM CST for 13 counties in Wisconsin. It took effect at Feb 28, 2025, 10:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2025, 12:55 PM CST (18:55 UTC)
In effect from
Feb 28, 2025, 10:00 AM CST
Expired
Mar 1, 2025, 12:00 AM CST
In force
14 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 42 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1497 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

540 
WWUS73 KGRB 271855
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1255 PM CST Thu Feb 27 2025

WIZ035>040-045-048>050-280300-
/O.NEW.KGRB.WI.Y.0003.250228T1600Z-250301T0000Z/
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-
Including the cities of Wisconsin Rapids, Clintonville, Kewaunee,
Luxemburg, New Holstein, Oshkosh, Appleton, Menasha, Brillion,
Marshfield, New London, Redgranite, Two Rivers, Neenah, Plover,
Chilton, Green Bay, Waupaca, Manitowoc, Stevens Point, and
Wautoma
1255 PM CST Thu Feb 27 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portage, Waushara, Wood, Calumet, Manitowoc, Winnebago, 
  Brown, Kewaunee, Outagamie, and Waupaca Counties.

* WHEN...From 10 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ022-280300-
/O.NEW.KGRB.WI.Y.0003.250228T2100Z-250301T0300Z/
Door-
Including the cities of Sister Bay, Sturgeon Bay, and Fish Creek
1255 PM CST Thu Feb 27 2025

...WIND ADVISORY IN EFFECT FROM 3 PM TO 9 PM CST FRIDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Door County.

* WHEN...From 3 PM to 9 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

JLA
8 follow-up statements
189 
WWUS73 KGRB 280250
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
850 PM CST Thu Feb 27 2025

WIZ035>040-045-048>050-281100-
/O.CON.KGRB.WI.Y.0003.250228T1600Z-250301T0000Z/
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-
Including the cities of Kewaunee, Appleton, Waupaca, Stevens
Point, Marshfield, Neenah, Brillion, Plover, Wisconsin Rapids,
Green Bay, Oshkosh, Two Rivers, New Holstein, Chilton,
Redgranite, Clintonville, New London, Manitowoc, Luxemburg,
Wautoma, and Menasha
850 PM CST Thu Feb 27 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY...

* WHAT...West winds 20 to 25 mph with gusts up to around 45 mph 
  expected.

* WHERE...Portage, Waushara, Wood, Calumet, Manitowoc, Winnebago, 
  Brown, Kewaunee, Outagamie, and Waupaca Counties.

* WHEN...From 10 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ022-281100-
/O.CON.KGRB.WI.Y.0003.250228T2100Z-250301T0300Z/
Door-
Including the cities of Sister Bay, Sturgeon Bay, and Fish Creek
850 PM CST Thu Feb 27 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM CST FRIDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Door County.

* WHEN...From 3 PM to 9 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Bersch
865 
WWUS73 KGRB 280848
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
248 AM CST Fri Feb 28 2025

WIZ030-031-281700-
/O.EXA.KGRB.WI.Y.0003.250228T1600Z-250301T0000Z/
Marathon-Shawano-
Including the cities of Angelica, Wausau, Hofa Park, Thornton,
and Shawano
248 AM CST Fri Feb 28 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to around 45 mph 
  expected.

* WHERE...Marathon and Shawano Counties.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ035>040-045-048>050-281700-
/O.CON.KGRB.WI.Y.0003.250228T1600Z-250301T0000Z/
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-
Including the cities of Marshfield, Darboy, Menasha, Wittman
Field, Lind Center, Northern Lake Winnebago, Point Beach State
Park, New London, Wautoma, Shoto, Clintonville, Auroraville,
Alaska, Borth, Winnebago, Rural, Rio Creek, Wisconsin Rapids,
Kewaunee, Neenah, Mackville, Dundas, King, Two Rivers, Manitowoc,
Green Bay, Oshkosh, Bakerville, Appleton, Rankin, Northport,
Rostok, Duvall, Silver Lake, Stevens Point, Norman, Arnott,
Plover, and Waupaca
248 AM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM 
CST THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to around 45 mph 
  expected.

* WHERE...Portage, Waushara, Wood, Calumet, Manitowoc, Winnebago, 
  Brown, Kewaunee, Outagamie, and Waupaca Counties.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ022-281700-
/O.CON.KGRB.WI.Y.0003.250228T2100Z-250301T0300Z/
Door-
Including the cities of Clay Banks, Valmy, Potawatomi State Park,
and Institute
248 AM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM 
CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Door County.

* WHEN...From 3 PM this afternoon to 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kurimski
920 
WWUS73 KGRB 281600
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1000 AM CST Fri Feb 28 2025

WIZ030-031-010000-
/O.CON.KGRB.WI.Y.0003.000000T0000Z-250301T0000Z/
Marathon-Shawano-
Including the cities of Shawano and Wausau
1000 AM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts to around 45 mph 
  expected.

* WHERE...Marathon and Shawano Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ035>040-045-048>050-010000-
/O.CON.KGRB.WI.Y.0003.000000T0000Z-250301T0000Z/
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-
Including the cities of Two Rivers, Manitowoc, Oshkosh, Chilton,
Kewaunee, Appleton, New Holstein, Plover, Neenah, Stevens Point,
Green Bay, Marshfield, Brillion, Clintonville, Wisconsin Rapids,
Waupaca, Redgranite, Menasha, New London, Luxemburg, and Wautoma
1000 AM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts to around 45 mph 
  expected.

* WHERE...Portage, Waushara, Wood, Calumet, Manitowoc, Winnebago, 
  Brown, Kewaunee, Outagamie, and Waupaca Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ022-010000-
/O.CON.KGRB.WI.Y.0003.250228T2100Z-250301T0300Z/
Door-
Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay
1000 AM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM 
CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Door County.

* WHEN...From 3 PM this afternoon to 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kieckbusch
007 
WWUS73 KGRB 282139
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
339 PM CST Fri Feb 28 2025

WIZ022-010545-
/O.EXT.KGRB.WI.Y.0003.000000T0000Z-250301T0600Z/
Door-
Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay
339 PM CST Fri Feb 28 2025

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northwest winds 20 to 25 mph with gusts to 45 to 50 mph.

* WHERE...Door County.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.03

&&

$$

WIZ038>040-048>050-010300-
/O.EXT.KGRB.WI.Y.0003.000000T0000Z-250301T0300Z/
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of Appleton, Two Rivers, Menasha, New
Holstein, Manitowoc, Oshkosh, Neenah, Chilton, Kewaunee,
Luxemburg, Green Bay, and Brillion
339 PM CST Fri Feb 28 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Calumet, Manitowoc, Winnebago, Brown, Kewaunee, and 
  Outagamie Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ030-031-010000-
/O.CON.KGRB.WI.Y.0003.000000T0000Z-250301T0000Z/
Marathon-Shawano-
Including the cities of Shawano and Wausau
339 PM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Marathon and Shawano Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ035>037-045-010000-
/O.CON.KGRB.WI.Y.0003.000000T0000Z-250301T0000Z/
Wood-Portage-Waupaca-Waushara-
Including the cities of Wisconsin Rapids, Plover, Waupaca, New
London, Stevens Point, Wautoma, Marshfield, Redgranite, and
Clintonville
339 PM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portage, Waushara, Wood, and Waupaca Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kieckbusch
233 
WWUS73 KGRB 282142
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
342 PM CST Fri Feb 28 2025

WIZ022-010545-
/O.CON.KGRB.WI.Y.0003.000000T0000Z-250301T0600Z/
Door-
Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay
342 PM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northwest winds 20 to 25 mph with gusts to 45 to 50 mph.

* WHERE...Door County.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ030-031-010000-
/O.CON.KGRB.WI.Y.0003.000000T0000Z-250301T0000Z/
Marathon-Shawano-
Including the cities of Shawano and Wausau
342 PM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Marathon and Shawano Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ035>037-045-010000-
/O.CON.KGRB.WI.Y.0003.000000T0000Z-250301T0000Z/
Wood-Portage-Waupaca-Waushara-
Including the cities of Wisconsin Rapids, Plover, Waupaca, New
London, Stevens Point, Wautoma, Marshfield, Redgranite, and
Clintonville
342 PM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portage, Waushara, Wood, and Waupaca Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ038>040-048>050-010300-
/O.CON.KGRB.WI.Y.0003.000000T0000Z-250301T0300Z/
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of Appleton, Two Rivers, Menasha, New
Holstein, Manitowoc, Oshkosh, Neenah, Chilton, Kewaunee,
Luxemburg, Green Bay, and Brillion
342 PM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Calumet, Manitowoc, Winnebago, Brown, Kewaunee, and 
  Outagamie Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kieckbusch
936 
WWUS73 KGRB 282357
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
557 PM CST Fri Feb 28 2025

WIZ030-031-035>037-045-010100-
/O.EXP.KGRB.WI.Y.0003.000000T0000Z-250301T0000Z/
Marathon-Shawano-Wood-Portage-Waupaca-Waushara-
Including the cities of Wisconsin Rapids, Plover, Clintonville,
Wausau, Stevens Point, New London, Marshfield, Wautoma, Shawano,
Waupaca, and Redgranite
557 PM CST Fri Feb 28 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds have begun to slowly diminish. As a result, the wind advisory 
will expire at 6 PM.

$$

WIZ022-010600-
/O.CON.KGRB.WI.Y.0003.000000T0000Z-250301T0600Z/
Door-
Including the cities of Sturgeon Bay, Sister Bay, and Fish Creek
557 PM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Door County.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ038>040-048>050-010300-
/O.CON.KGRB.WI.Y.0003.000000T0000Z-250301T0300Z/
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of New Holstein, Two Rivers, Brillion,
Manitowoc, Chilton, Oshkosh, Green Bay, Menasha, Luxemburg,
Neenah, Appleton, and Kewaunee
557 PM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Calumet, Manitowoc, Winnebago, Brown, Kewaunee, and 
  Outagamie Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

JM
533 
WWUS73 KGRB 010253
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
853 PM CST Fri Feb 28 2025

WIZ038>040-048>050-010400-
/O.EXP.KGRB.WI.Y.0003.000000T0000Z-250301T0300Z/
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of New Holstein, Two Rivers, Brillion,
Manitowoc, Chilton, Oshkosh, Green Bay, Menasha, Luxemburg,
Neenah, Appleton, and Kewaunee
853 PM CST Fri Feb 28 2025

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

With winds gradually diminishing, the Wind Advisory will expire at 9 
PM.

$$

WIZ022-010600-
/O.CON.KGRB.WI.Y.0003.000000T0000Z-250301T0600Z/
Door-
Including the cities of Sturgeon Bay, Sister Bay, and Fish Creek
853 PM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Door County.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

JM
564 
WWUS73 KGRB 010549
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1149 PM CST Fri Feb 28 2025

WIZ022-010700-
/O.EXP.KGRB.WI.Y.0003.000000T0000Z-250301T0600Z/
Door-
Including the cities of Clay Banks, Valmy, Potawatomi State Park,
and Institute
1149 PM CST Fri Feb 28 2025

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

Winds have subsided to 30 to 40 mph across the Door Peninsula; 
therefore, the Wind Advisory will be allowed to expire.

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kurimski

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Feb 27, 12:00 PM CST, 55 minutes earlier. Its key messages:

  • Light snow accumulations will be possible on Friday and Friday night across northern Wisconsin. There is a 40-70% chance of more than an inch of snow near the Upper Peninsula border. Snow covered or slippery roads, bridges, and sidewalks will be possible.
  • Northwest or north winds will become strong and gusty on Friday afternoon and evening when gusts from 30 to 40 mph will be possible.
  • Above normal temperatures will continue through Friday. The mild temperatures will cause some break up of river ice, which will increase the threat for ice jams on area rivers.
  • Travel impacts will be possible during the Tuesday through Wednesday time frame due to accumulating snow over parts of the region. Anyone with travel plans during this time is advised to monitor future forecasts.
Area forecast discussion, Feb 27, 12:00 PM CST, 55 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1200 PM CST Thu Feb 27 2025

Updated aviation portion for 18Z TAF issuance

.KEY MESSAGES...

- Light snow accumulations will be possible on Friday and Friday
  night across northern Wisconsin. There is a 40-70% chance of more
  than an inch of snow near the Upper Peninsula border. Snow
  covered or slippery roads, bridges, and sidewalks will be
  possible.

- Northwest or north winds will become strong and gusty on Friday
  afternoon and evening when gusts from 30 to 40 mph will be
  possible.

- Above normal temperatures will continue through Friday. The mild
  temperatures will cause some break up of river ice, which will
  increase the threat for ice jams on area rivers.

- Travel impacts will be possible during the Tuesday through
  Wednesday time frame due to accumulating snow over parts of the region.
  Anyone with travel plans during this time is advised to monitor
  future forecasts.

&&

.DISCUSSION...
Issued at 254 AM CST Thu Feb 27 2025

Short Term...Today...Tonight...and Friday

A surface trough and mid level shortwaves will bring chances for
light precipitation today (10-30%). Precipitation type will
mainly be snow across the north with a mix of rain and snow across
the south this morning and mainly rain by the afternoon. Highs
today are expected to range from the middle 30s across the north,
with lower 30s across central and east-central Wisconsin.

A brief ridge of high pressure will keep the weather dry this
evening, before a deepening low pressure system dives southeast
through the northwest Great Lakes late tonight over Lake Huron by
Friday afternoon. The deepening low will cause a very tight
pressure gradient across the western Great Lakes region with gusty
winds starting late tonight/early Friday morning and lasting
through Friday afternoon. Winds will start out southerly Friday
morning, then veer to the west or northwest by Friday afternoon.
Winds will gust to 30 to 40 mph at times on Friday, especially
across central and east-central Wisconsin. Further north winds
will be lighter as these areas will be closer to the surface low.

In addition to the wind, a mix of rain and snow will fall across
the region. The best chance for all snow will be across north-
central Wisconsin, with the best chance for rain across east-
central Wisconsin. Precipitation chances will also be higher
across the north (60-80%) where the best moisture and dynamics
will reside with the lowest chances (20-40%) across central and
east-central Wisconsin farther away from the best forcing and
moisture. Snowfall amounts late tonight into Friday could amount
to an inch or two across the far north.

Lows tonight are expected to range from the lower 20s across the
north to around 30 across central and east-central Wisconsin.
Highs on Friday are expected to range from around 40 across the
north, to around 50 across the Fox Valley.

Long Term...Friday Night Through Wednesday

Focus of this forecast mainly revolves around the snow accumulation
and strong wind potential on Friday night.

Intense low pressure will be quickly moving across northern Lower
Michigan on Friday evening.  North winds will be increasing behind
the cyclone which will create strong cold advection dropping 850mb
temps to about -20C.  The steepening low level lapse rates via cold
advection combined with 17 mb/6 hour pressure rises and 850mb winds
of 40-45 kts will result in strong gusty winds across the region on
Friday evening.  Gusts to 40 mph appear possible, which will likely
result in near gale force gusts over the Door Peninsula.

Lake effect snow showers will ramp up over north-central WI on
Friday evening when a brief 6-9 hour window for favorable
accumulations will occur.  Wind trajectories are close to due north
(360 degrees), so the brief window may only result in minor
accumulations near the Vilas county-U.P. border of an 1-2 inches.

Arctic high pressure will build across the region on Saturday and
Sunday when temperatures cool to near or slightly below normal.

A strong cyclone remains forecast to traverse the region during the
Tue-Wed time frame.  Warm air will surge into the region ahead of
the cyclone on Tuesday, but then colder air will filter from
northwest to southeast as the surface low passes on Tuesday night
and Wednesday.  The colder air will support precip changing from a
wintry mix or rain to snow and some accumulations across the region.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1159 AM CST Thu Feb 27 2025

MVFR to low VFR through this afternoon with northwest wind gusts
over 20 kts at times. A few snow showers are possible over the
north with flurries and sprinkles farther south into central and
northeast WI. A lull this evening with mid clouds thickening,
then attention is on deep clipper low tracking from Manitoba
tonight to Lake Superior by Friday afternoon. Primary snow from
this system will stay north of RHI, though a brief period of light
snow or even some rain mixed in, could occur there late tonight
through Friday morning. Plan on MVFR cigs on Friday central to
north-central WI, with VFR elsewhere.

Main impact from this system will be strong, gusty winds.
Initially strongest winds will be aloft, leading to widespread
LLWS 50+ kts after midnight into Friday morning. Eventually,
stronger winds will mix down. Gusts over 35 kts are possible at
all the TAF sites late Friday morning through Friday afternoon.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Kurimski/MPC
AVIATION.......JLA
Hazardous weather outlook, Feb 27, 2:54 AM CST, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Green Bay WI
254 AM CST Thu Feb 27 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
254 AM CST Thu Feb 27 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Light snow accumulations will be possible on Friday and Friday
night across far northern Wisconsin. There is a 40-70 percent
chance of more than an inch of snow over far northern Wisconsin.
Snow covered or slippery roads, bridges, and sidewalks will be
possible.

Mild temperatures through Friday may cause some break up of river
ice, which could increase the threat for ice jams on area rivers.

Travel impacts will be possible during the Tuesday through
Wednesday time frame due to accumulating snow over parts of the
region. Anyone with travel plans during this time is advised to
monitor future forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-280900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
254 AM CST Thu Feb 27 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a chance of gale force gusts along the Lake Michigan
shoreline on Friday afternoon and evening.

Kurimski/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 1:50 PM CSTGale WarningGRB34 hr
Feb 27, 1:50 PM CSTSmall Craft AdvisoryGRB23 hr

Nearby

Wind Advisories in Wisconsin, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.